Kentucky, 2025

Flood in Kentucky, August 14, 2025

August 14, 2025 · NWS PAH · 2 events in 2 counties and zones

Scattered showers and storms developed in Western Kentucky during the afternoon hours of the 14th. A torrential downpour produced street flooding in Hopkinsville while numerous photos were taken of the funnel cloud in eastern Daviess County late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Scattered showers and storms developed in Western Kentucky during the afternoon hours of the 14th. A torrential downpour produced street flooding in Hopkinsville while numerous photos were taken of the funnel cloud in eastern Daviess County late afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 14, 12:03 PM CST, 2 hours 12 minutes earlier. Its key messages:

  • Prolonged duration heat and humidity is here to stay, peaking over the weekend into early next week. Daily highs will be in the lower-middle 90s...while daily heat indices approach or exceed the triple digits.
  • The only relief comes in the form of isolated thunderstorm chances daily.
Area forecast discussion, Aug 14, 12:03 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
103 PM CDT Thu Aug 14 2025

.KEY MESSAGES...

- Prolonged duration heat and humidity is here to stay, peaking
  over the weekend into early next week. Daily highs will be in
  the lower-middle 90s...while daily heat indices approach or
  exceed the triple digits.

- The only relief comes in the form of isolated thunderstorm
  chances daily.

&&

.DISCUSSION...
Issued at 100 PM CDT Thu Aug 14 2025

Heat/humidity continues to build and will likely peak this
weekend or early next week. Whether headlines are needed will be
a collaborative play-out which will probably come to fruition
with time. For now, we're running with high temperatures in the
lower to middle 90s, dew points around 70, and HI's approaching
or exceeding triple digits. The only relief to speak of will
come in the form of an isolated shower or storm whose best
chance will be in the heat of the day, but probably will be a
silent chance around 10% over the course of the weekend.

The H5 594+ DM High pressure setup breaks down by the middle of
next week, as a trof drops heights across the Ohio Valley upon
its passage. This will reintroduce audible pops here, with a
chance category mention in the mid week forecast and
temperatures that level off closer to seasonal norms nearer
90F.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 100 PM CDT Thu Aug 14 2025

Diurnally based cu in the 4-7K FT AGL range may include
temporary CIGS with a mention of VC/CB, esp at KOWB, at times.
After loss of fuel, expect their dispersion, though SCT-BKN mid
level bases may linger, esp east. Numerical guidance suggests
TDD's within 2-3F may allow for a little predawn or daybreak
fog, potentially restricting vsbys categorically into MVFR.
Beyond into the planning phase hours, expect FEW-SCT bases in
the lower VFR range by the afternoon.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Aug 14, 1:54 AM CST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
254 AM CDT Thu Aug 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
254 AM CDT Thu Aug 14 2025 /354 AM EDT Thu Aug 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible over most of the Quad
State this afternoon through sunset. Brief heavy downpours and
lightning will be the primary concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Afternoon heat index values will top out from 100 to 105 degrees
each day from Friday through Tuesday.

A chance of thunderstorms returns Tuesday night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

In the hours before

Special weather statement, Aug 14, 1:45 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
245 PM CDT Thu Aug 14 2025

KYZ017-022-142030-
Todd KY-Christian KY-
245 PM CDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHRISTIAN AND
NORTHERN TODD COUNTIES THROUGH 330 PM CDT...

At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Hopkinsville, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkton, Clifty, and Allegre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3689 8746 3703 8742 3704 8724 3704 8712
      3706 8708 3706 8706 3680 8706
TIME...MOT...LOC 1944Z 276DEG 10KT 3694 8734

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood, 1 funnel cloud. Local standard time, as filed.

Flood, Christian

When
August 14, 2:15 PM CST to 3:15 PM CST
Where
Christian County, 1.62 mi WNW of Hopkinsville to 0.71 mi WSW of Hopkinsville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.861, -87.506

Street flooding occurred in Hopkinsville in the typical spots as a slow-moving cell produced up to 2 inches of rain in an hour.

Funnel Cloud, Daviess

When
August 14, 5:15 PM CST to 5:30 PM CST
Where
Daviess County, Knottsville
Reported by
Broadcast Media
Coordinates
37.770, -86.900

Numerous photos of a cold air funnel that developed in a nearly stationary cell by Knottsville were taken by the public and relayed by broadcast media.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289850, 1289676.